|holiday break - not undetectable anymore
Oct 2, 2000
Hi Dr. Holodniy;
Briefly. Diagnosed positive around 3 years ago. Took viracept, epivir, and zerit until about 6 months ago when lipodystrophy effects became severe enough for me to talk with doctor about changing meds. Was undetectable at that time with Tcell count around 650. Went on drug holiday for three months. Blood tests for those three months was Vl from undetectable to 116,000 and tcell of 990, then Vl of 216,000 and Tcell of 600, then VL of 316,000 and Tcell of 550. At the end of the three month holiday, Doctor switched me to Combivir and Sustiva (to improve lipodystrophy). First month my Vl dropped from 316,000 to 117 and Tcell went from 550 to 598. Just got my second month blood test and Vl dropped only from 117 to 96 and Tcell went up from 598 to 608. I'm extremely concerned that my VL didn't drop to undetectable during the second month (or even the first). Does this indicate a certain level of resistance - even though there was a drop two months in a row? Thanks for your help and answer.
Response from Dr. Holodniy
Possibly, but I would hold to the program for another month or two. We know it can take up to 6 months or more to get to < 50 copies/ml (undetectable). You are also on a new regimen that contains epivir (in the combivir). So the new regimen has two new drugs and one old one, which you might have some resistance to. Your viral load is too low now to look for resistance. If the viral load is the same or lower, but detectable on the next visit, I would hold the course. If the viral load is higher (ie > 500) on the next visit, an adjustment in treatment is necessary.
Genotype test to find out other strains?
one simple question .
- Oral Ulcers After Unprotected Oral Sex Without Ejaculation Sign Of HIV AIDS
- Swollen Lymph Nodes After Unprotected Sex Without Ejaculation Worried I Have HIV
- Can I Use Vinegar To Find Out If I Have Std?
- Can Someone Get Std If They Get Fingered?
- Can You Donate Blood If You Have An Std?
- Red Bumps On The Vaginal Area With White Heads On Them
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.